MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403921
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on april 11 2019 that a flexiva 365 laser fiber was used during a ureteroscopy procedure in the ureter performed on (b)(6) 2019.According to the complainant, during the procedure, while they were advancing the laser fiber, it was broken 3-4 mm between the sma connector and the fiber body.The procedure was completed with another flexiva 365 laser fiber.There was no serious injury nor adverse patient effects reported as a result of this event.There were no patient complications.
 
Additional Manufacturer Narrative
Problem code 1069 captures the reportable event of fiber broke.Investigation results: one flexiva 365 laser fiber was returned broken in two pieces.The first piece measured approximately 130.9 cm from the top of the connector to the break.The second piece measured approximately 186.5 cm from the break and includes the entire distal tip.Visual examination revealed that the exposed glass fiber tip measured approximately 3.5 mm and appeared unused.Examination under magnification confirmed that the tip was unused.The condition of the returned device confirms that the fiber was broken.Review and analysis of all available information indicated that the root cause is manufacturing deficiency.A complaint with a cause of manufacturing deficiency indicates that the problems were traced to the manufacturing process.An investigation was completed to address this issue which identified the most probable root cause of the fiber break as handling during the manufacturing process caused by the supplier manufacturer.A search of the complaint database confirmed that no other complaints exist for the specified batch.
 
Event or Problem Description

Brand Name
FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8570007
Report Number3005099803-2019-02317
Device Sequence Number1836307
Product Code GEX
UDI-Device Identifier08714729808190
UDI-Public08714729808190
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2021
Device Model NumberM0068403921
Device Catalogue Number840-392
Device Lot Number0000006001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1